MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-90/I16-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 04/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned for evaluation, but still pending evaluation.As soon as the investigation is completed a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft extension and a medtronic endurant leg stent (non-endologix) to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately 3 months post initial procedure, a type ii endoleak (non- device related failiure) was identified with no re-intervention.Now, reportedly, 6 months post initial procedure the patient presented with a ruptured aneurysm due to a type iiib endoleak.The physician elected perform an open repair with explant the devices and treated the patient with a y-graft (non-endologix).The re-intervention was successfully completed.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix received a one (1) afx bifurcated stent graft and one (1) afx vela suprarenal stent graft for evaluation.The devices were shipped in a biohazard returned bag within a one (1) box.Blood and tissue residue were present upon receipt.The devices were decontaminated.A visual analysis was performed.The afx bifurcated stent graft had three (3) small holes identified in the graft material.Two (2) holes were at the proximal end of the graft and one (1) hole was located near the bifurcation of the stent.The integrity of the graft appears to be intact with no visible defects for the afx vela suprarenal stent graft.The reported type 3b endoleak was confirmed as there were holes identified within the graft of the afx bifurcated stent.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix confirmed the reported 3b endoleak of the bifurcated stent graft, type 2 endoleak of the internal mesenteric artery, ruptured aorta and device explant.This is consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.However, during the investigation, endologix found reasonable evidence to suggest the device was used off-label.There was concomitant product use of a non endologix stent in the right common iliac artery and thickened calcifications at times almost circumferential at the bifurcation.The luminal diameter of the bifurcation at this point was 12.8 x 11mm.Without additional medical records / images, it is unclear if these contributed to the reported event.The final patient status was not reported post open repair procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14473997
Report Number2031527-2022-00104
Device Sequence Number14655029
Product Code MIH
UDI-Device Identifier00818009015136
UDI-Public(01)00818009015136(17)221114
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model NumberBEA22-90/I16-30
Device Lot Number23086830-004
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2022
Supplement Date Received by Manufacturer05/16/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX, VELA SUPRARENAL, LOT#2436193-003; MEDTRONIC (NON-ENDOLOGIX) ENDURANT LEG (10-93)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale